Stochastic Schrodinger equations as limit of discrete

John E. Gough, Andrei Sobolev

Research output: Contribution to journalArticlepeer-review

22 Citations (SciVal)
94 Downloads (Pure)


We consider an open model possessing a Markovian quantum stochastic limit and derive the limit stochastic Schrodinger equations for the wave function conditioned on indirect observations using only the von Neumann projection postulate. We show that the di ffusion (Gaussian) situation is universal as a result of the central limit theorem, with the quantum jump (Poissonian) situation being an exceptional case. It is shown that, starting from the correponding limiting open systems dynamics, the theory of quantum ltering leads to the same equations, therefore establishing consistency of the quantum stochastic approach for limiting Markovian models.
Original languageEnglish
Pages (from-to)235-255
Number of pages21
JournalOpen Systems and Information Dynamics
Issue number3
Publication statusPublished - Sept 2004


Dive into the research topics of 'Stochastic Schrodinger equations as limit of discrete'. Together they form a unique fingerprint.

Cite this